ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Acyclic edge coloring of subcubic graphs

Basavaraju, Manu and Chandran, L Sunil (2008) Acyclic edge coloring of subcubic graphs. In: Discrete Mathematics, 308 (24). pp. 6650-6653.

[img] PDF
article1.pdf - Published Version
Restricted to Registered users only

Download (270Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

An acyclic edge coloring of a graph is a proper edge coloring such that there are no bichromatic cycles. The acyclic chromatic index of a graph is the minimum number k such that there is an acyclic edge coloring using k colors and it is denoted by a′(G). From a result of Burnstein it follows that all subcubic graphs are acyclically edge colorable using five colors. This result is tight since there are 3-regular graphs which require five colors. In this paper we prove that any non-regular connected graph of maximum degree 3 is acyclically edge colorable using at most four colors. This result is tight since all edge maximal non-regular connected graphs of maximum degree 3 require four colors.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Acyclic edge coloring;Acyclic edge chromatic index;Subcubic graphs.
Department/Centre: Division of Electrical Sciences > Computer Science & Automation (Formerly, School of Automation)
Date Deposited: 24 Feb 2010 07:22
Last Modified: 19 Sep 2010 05:55
URI: http://eprints.iisc.ernet.in/id/eprint/25857

Actions (login required)

View Item View Item